Explicit spherical designs
Algebraic Combinatorics, Volume 5 (2022) no. 2, pp. 347-369.

Since the introduction of the notion of spherical designs by Delsarte, Goethals, and Seidel in 1977, finding explicit constructions of spherical designs had been an open problem. Most existence proofs of spherical designs rely on the topology of the spheres, hence their constructive versions are only computable, but not explicit. That is to say that these constructions can only give algorithms that produce approximations of spherical designs up to arbitrary given precision, while they are not able to give any spherical designs explicitly. Inspired by recent work on rational designs, i.e. designs consisting of rational points, we generalize the known construction of spherical designs that uses interval designs with Gegenbauer weights, and give an explicit formula of spherical designs of arbitrary given strength on the real unit sphere of arbitrary given dimension.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.213
Classification: 05B30
Keywords: Explicit construction, rational points, spherical designs.
Xiang, Ziqing 1

1 Department of Mathematics, University of Georgia
@article{ALCO_2022__5_2_347_0,
     author = {Xiang, Ziqing},
     title = {Explicit spherical designs},
     journal = {Algebraic Combinatorics},
     pages = {347--369},
     publisher = {The Combinatorics Consortium},
     volume = {5},
     number = {2},
     year = {2022},
     doi = {10.5802/alco.213},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.213/}
}
TY  - JOUR
TI  - Explicit spherical designs
JO  - Algebraic Combinatorics
PY  - 2022
DA  - 2022///
SP  - 347
EP  - 369
VL  - 5
IS  - 2
PB  - The Combinatorics Consortium
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.213/
UR  - https://doi.org/10.5802/alco.213
DO  - 10.5802/alco.213
LA  - en
ID  - ALCO_2022__5_2_347_0
ER  - 
%0 Journal Article
%T Explicit spherical designs
%J Algebraic Combinatorics
%D 2022
%P 347-369
%V 5
%N 2
%I The Combinatorics Consortium
%U https://doi.org/10.5802/alco.213
%R 10.5802/alco.213
%G en
%F ALCO_2022__5_2_347_0
Xiang, Ziqing. Explicit spherical designs. Algebraic Combinatorics, Volume 5 (2022) no. 2, pp. 347-369. doi : 10.5802/alco.213. https://alco.centre-mersenne.org/articles/10.5802/alco.213/

[1] Abramowitz, Milton; Stegun, Irene A. Handbook of mathematical functions: with formulas, graphs, and mathematical tables, 55, Courier Corporation, 1964

[2] Bajnok, Bela Construction of spherical t-designs, Geom. Dedicata, Volume 43 (1992) no. 2, pp. 167-179 | Article | MR: 1180648 | Zbl: 0765.05032

[3] Bondarenko, Andriy; Radchenko, Danylo; Viazovska, Maryna Optimal asymptotic bounds for spherical designs, Ann. of Math. (2), Volume 178 (2013) no. 2, pp. 443-452 | Article | MR: 3071504 | Zbl: 1270.05026

[4] Bondarenko, Andriy; Radchenko, Danylo; Viazovska, Maryna Well-separated spherical designs, Constr. Approx., Volume 41 (2015) no. 1, pp. 93-112 | Article | MR: 3296175 | Zbl: 1314.52020

[5] Bondarenko, Andriy V.; Viazovska, Maryna S. Spherical designs via Brouwer fixed point theorem, SIAM J. Discrete Math., Volume 24 (2010) no. 1, pp. 207-217 | Article | MR: 2600661 | Zbl: 1229.05057

[6] Chen, Xiaojun; Frommer, Andreas; Lang, Bruno Computational existence proofs for spherical t-designs, Numer. Math., Volume 117 (2011) no. 2, pp. 289-305 | Article | MR: 2754852 | Zbl: 1208.65032

[7] Chen, Xiaojun; Womersley, Robert S. Existence of solutions to systems of underdetermined equations and spherical designs, SIAM J. Numer. Anal., Volume 44 (2006) no. 6, pp. 2326-2341 | Article | MR: 2272596 | Zbl: 1129.65035

[8] Cui, Zhen; Xia, Jiacheng; Xiang, Ziqing Rational designs, Adv. Math., Volume 352 (2019), pp. 541-571 | Article | MR: 3964155 | Zbl: 1416.05062

[9] Delsarte, P.; Goethals, J. M.; Seidel, J. J. Spherical codes and designs, Geometriae Dedicata, Volume 6 (1977) no. 3, pp. 363-388 | Article | MR: 485471 | Zbl: 0376.05015

[10] Folland, Gerald B. How to integrate a polynomial over a sphere, Amer. Math. Monthly, Volume 108 (2001) no. 5, pp. 446-448 | Article | MR: 1837866 | Zbl: 1046.26503

[11] Gautschi, Walter On inverses of Vandermonde and confluent Vandermonde matrices, Numer. Math., Volume 4 (1962), pp. 117-123 | Article | MR: 139627 | Zbl: 0108.12501

[12] Hardin, Ronald H.; Sloane, Neil J. A. McLaren’s improved snub cube and other new spherical designs in three dimensions, Discrete Comput. Geom., Volume 15 (1996) no. 4, pp. 429-441 | Article | MR: 1384885 | Zbl: 0858.05024

[13] Korevaar, Jacob; Meyers, J. L. H. Spherical Faraday cage for the case of equal point charges and Chebyshev-type quadrature on the sphere, Integral Transform. Spec. Funct., Volume 1 (1993) no. 2, pp. 105-117 | Article | MR: 1421438 | Zbl: 0823.41026

[14] Kuperberg, Greg Special moments, Adv. in Appl. Math., Volume 34 (2005) no. 4, pp. 853-870 | Article | MR: 2129001 | Zbl: 1077.62007

[15] Rabau, Patrick; Bajnok, Bela Bounds for the number of nodes in Chebyshev type quadrature formulas, J. Approx. Theory, Volume 67 (1991) no. 2, pp. 199-214 | Article | MR: 1133060 | Zbl: 0751.41026

[16] Seymour, Paul D.; Zaslavsky, Thomas Averaging sets: a generalization of mean values and spherical designs, Adv. in Math., Volume 52 (1984) no. 3, pp. 213-240 | Article | MR: 744857 | Zbl: 0596.05012

[17] Stein, Elias M.; Shakarchi, Rami Real analysis: measure theory, integration, and Hilbert spaces, Princeton University Press, 2005 | Article

[18] Venkov, Boris B. Even unimodular extremal lattices, Trudy Mat. Inst. Steklov., Volume 165 (1984), pp. 43-48 | MR: 752931 | Zbl: 0544.10017

[19] Wagner, Gerold On averaging sets, Monatsh. Math., Volume 111 (1991) no. 1, pp. 69-78 | Article | MR: 1089385 | Zbl: 0721.65011

Cited by Sources: